Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 108, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 20, 2017, 2:41 AM CDT for Edwards County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 2:41 AM CDT (07:41 UTC)
- Expired
- May 20, 2017, 3:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 95 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 7.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2212 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
671
WUUS54 KEWX 200741
SVREWX
TXC137-200830-
/O.NEW.KEWX.SV.W.0108.170520T0741Z-170520T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
241 AM CDT SAT MAY 20 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Edwards County in south central Texas...
* Until 330 AM CDT
* At 240 AM CDT, a severe thunderstorm was located 10 miles northwest
of Rocksprings, moving east southeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Rocksprings and Devils Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3011 9996 2994 10001 3006 10044 3019 10043
3029 10006
TIME...MOT...LOC 0740Z 270DEG 21KT 3011 10035
HAIL...1.75IN
WIND...60MPH
$$
TB33 follow-up statements
038
WWUS54 KEWX 200749
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
249 AM CDT SAT MAY 20 2017
TXC137-200830-
/O.CON.KEWX.SV.W.0108.000000T0000Z-170520T0830Z/
Edwards TX-
249 AM CDT SAT MAY 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHEASTERN EDWARDS COUNTY...
At 248 AM CDT, a severe thunderstorm was located 7 miles northwest of
Rocksprings, moving east at 25 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Rocksprings and Devils Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
&&
LAT...LON 3011 9996 2994 10001 3006 10044 3019 10043
3029 10006
TIME...MOT...LOC 0748Z 270DEG 21KT 3011 10029
HAIL...2.50IN
WIND...60MPH
$$
TB3896
WWUS54 KEWX 200805
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
305 AM CDT SAT MAY 20 2017
TXC137-200830-
/O.CON.KEWX.SV.W.0108.000000T0000Z-170520T0830Z/
Edwards TX-
305 AM CDT SAT MAY 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHEASTERN EDWARDS COUNTY...
At 304 AM CDT, a severe thunderstorm was located near Rocksprings,
moving east at 25 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Rocksprings and Devils Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3011 9996 2994 10001 3002 10030 3022 10029
3022 10002
TIME...MOT...LOC 0804Z 270DEG 21KT 3011 10018
HAIL...2.50IN
WIND...60MPH
$$
TB3116
WWUS54 KEWX 200816
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
316 AM CDT SAT MAY 20 2017
TXC137-200830-
/O.CON.KEWX.SV.W.0108.000000T0000Z-170520T0830Z/
Edwards TX-
316 AM CDT SAT MAY 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHEASTERN EDWARDS COUNTY...
At 316 AM CDT, a severe thunderstorm was located 2 miles northeast
of Rocksprings, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Rocksprings and Devils Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
&&
LAT...LON 3011 9996 2994 10001 3000 10024 3019 10021
3019 10000
TIME...MOT...LOC 0816Z 269DEG 20KT 3007 10015
HAIL...1.50IN
WIND...60MPH
$$
TB3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:45 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 20, 12:45 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1245 AM CDT Sat May 20 2017 .UPDATE... 06Z Aviation Update Below. && .AVIATION... MVFR stratus has develop from the SAT-AUS area and northwest into the Hill Country. The stratus will expand west toward the Rio Grande overnight, developing at DRT after 09Z where is could become IFR after 12Z with SHRAs potentially developing near the area. Over the next couple of hours, TSTMs entering the far northern Hill Country will continue southeast into the GTU-AUS corridor between 07Z-10Z. Some weakening is expected as they move into this area. A tempo -TSRA group has been included in the AUS TAF. A weak front will move into the Hill Country Saturday morning and stall over southern areas in the afternoon. Additional SHRAs are expected to re- evelop Saturday morning with possible TSRAs into the afternoon and evening. Difficult to pinpoint exact locations and times for TSRAs given model discrepancies in the frontal placement as well as potential influences from mesoscale convective boundaries. Generally VCTS is show in all TAF sites from the mid afternoon through the evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 86 66 84 66 84 / 60 60 30 40 50 Austin Bergstrom Intl Airport 85 66 83 66 84 / 50 60 30 40 50 New Braunfels Muni Airport 84 67 83 67 84 / 50 60 30 40 60 Burnet Muni Airport 80 62 80 64 80 / 60 60 30 30 50 Del Rio Intl Airport 81 68 84 68 85 / 50 60 40 50 60 Georgetown Muni Airport 83 64 82 65 82 / 60 60 30 30 50 Hondo Muni Airport 84 68 85 67 85 / 50 60 30 50 60 San Marcos Muni Airport 85 67 85 66 84 / 50 60 30 40 60 La Grange - Fayette Regional 86 69 85 69 83 / 50 60 40 40 60 San Antonio Intl Airport 84 68 83 68 83 / 50 60 30 40 60 Stinson Muni Airport 84 70 83 68 84 / 50 60 30 40 60 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Runyen Synoptic/Grids...TB3 Public Service/Data Collection...Williams
Hazardous weather outlook, May 19, 4:32 AM CDT, 22 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 432 AM CDT Fri May 19 2017 TXZ171>173-183>194-202>209-217>225-228-201000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 432 AM CDT Fri May 19 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated strong to severe storms are possible over the Edwards Plateau and portions of the Hill Country today and tonight. Large hail and damaging straight-line winds will be the main threats with any isolated severe storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday through Monday, a slow moving cold front will bring a threat for pockets of locally heavy rain along with isolated strong to severe storms. .SPOTTER INFORMATION STATEMENT... Spotters are urged to relay severe weather, heavy rain, and flooding reports to the National Weather Service.
In the hours before
Special weather statement, May 19, 11:37 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1137 PM CDT FRI MAY 19 2017
TXZ172-173-192-200530-
Williamson TX-Burnet TX-Travis TX-
1137 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHEASTERN TRAVIS
AND BURNET COUNTIES UNTIL 1230 AM CDT...
At 1137 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sunnylane, or 8 miles southeast of Lampasas, moving east at 45 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor, Burnet,
Granger, Bertram, Serenada, Buchanan Dam, Leander, Hutto, Bartlett,
Florence, Jarrell, Liberty Hill, Thrall, Weir, Inks Lake State Park
and Georgetown Dam.
LAT...LON 3091 9783 3087 9762 3074 9728 3046 9716
3040 9733 3071 9841 3074 9837 3075 9843
3079 9843 3083 9838 3083 9842 3086 9842
3088 9846 3092 9845 3094 9841 3095 9845
3101 9846 3103 9844 3103 9791
TIME...MOT...LOC 0437Z 273DEG 40KT 3096 9810
BMWSpecial weather statement, May 20, 12:51 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1251 AM CDT SAT MAY 20 2017
TXZ172-173-192-200645-
Williamson TX-Burnet TX-Travis TX-
1251 AM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...TRAVIS AND BURNET
COUNTIES UNTIL 145 AM CDT...
At 1250 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lampasas to near Burnet to near Blowout.
Movement was east-southeast at 30 mph.
Wind gusts up to 50 mph and small hail will be possible with these
storms. Additionally, heavy downpours totaling up to an inch and a
half of rain may be possible.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Marble Falls, Burnet, Granger, Bertram, Serenada, Anderson Mill,
Windemere, Leander, Hutto, Lakeway, Lago Vista, Manor, Granite Shoals
and Bee Cave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 3102 9806 3094 9791 3092 9783 3091 9783
3089 9772 3075 9731 3032 9743 3018 9793
3036 9817 3043 9813 3049 9835 3056 9835
3057 9841 3061 9840 3067 9830 3103 9815
TIME...MOT...LOC 0550Z 286DEG 27KT 3104 9815 3072 9829 3051 9864
TB3Special weather statement, May 20, 1:23 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
123 AM CDT SAT MAY 20 2017
TXZ184-186-188-200715-
Gillespie TX-Kerr TX-Edwards TX-
123 AM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KERR...WESTERN GILLESPIE
AND NORTHEASTERN EDWARDS COUNTIES UNTIL 215 AM CDT...
At 121 AM CDT, Doppler radar was tracking a strong thunderstorm over
Segovia, or 7 miles southeast of Junction, moving east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kerrville, Ingram, Mountain Home, Tivydale, Doss, Harper, Us-
83 Near The Kerr-Kimble County Line, I-10 Near The Kimble-
Kerr County Line, The Intersection Of I-10 And Us 290 and Us-
377 Near The Kimble-Edwards County Line.
LAT...LON 3041 9888 3006 9898 3017 10014 3029 10013
3029 9930 3048 9930
TIME...MOT...LOC 0621Z 283DEG 38KT 3040 9970
BMWSpecial weather statement, May 20, 2:21 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
221 AM CDT SAT MAY 20 2017
TXZ171-188-200800-
Gillespie TX-Llano TX-
221 AM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR GILLESPIE AND SOUTHWESTERN LLANO
COUNTIES UNTIL 300 AM CDT...
At 221 AM CDT, Doppler radar was tracking a strong thunderstorm over
Doss, or 20 miles northwest of Fredericksburg, moving east at 35 mph.
Wind gusts up to 50 mph and small hail will be possible with this
storm.
Locations impacted include...
Fredericksburg, Stonewall, Cherry Spring, Luckenbach, Cain City,
Tivydale, Doss, Rocky Hill, Harper, Prairie Mountain, Blumenthal,
Eckert, Crabapple, Grapetown and Enchanted Rock Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 3014 9859 3013 9930 3050 9930 3050 9896
3067 9896 3067 9882
TIME...MOT...LOC 0721Z 248DEG 30KT 3044 9915
TB3Special weather statement, May 20, 2:30 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
230 AM CDT SAT MAY 20 2017
TXZ172-190-200815-
Blanco TX-Burnet TX-
230 AM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLANCO AND BURNET
COUNTIES UNTIL 315 AM CDT...
At 230 AM CDT, Doppler radar was tracking a strong thunderstorm over
Horseshoe Bay, or near Round Mountain, moving east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kingsland, Marble Falls, Burnet, Bertram, Round Mountain, Buchanan
Dam, Granite Shoals, Horseshoe Bay, Meadowlakes, Highland Haven, Inks
Lake State Park, Spicewood, Sandy, Watson, Briggs, Oatmeal, Lake
Victor, Mahomet, Sunnylane and Cypress Mill.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3103 9791 3090 9783 3079 9796 3050 9812
3048 9812 3049 9810 3046 9810 3035 9818
3034 9858 3050 9852 3049 9835 3056 9835
3057 9841 3060 9840 3067 9844 3068 9840
3070 9842 3074 9837 3075 9842 3103 9831
TIME...MOT...LOC 0730Z 248DEG 14KT 3051 9835
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:37 PM CDT | Special Weather Statement | EWX | Burnet, Williamson | 53 min |
| May 20, 12:51 AM CDT | Special Weather Statement | EWX | Burnet, Williamson | 54 min |
| May 20, 1:00 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 60 min |
| May 20, 1:23 AM CDT | Special Weather Statement | EWX | Gillespie | 52 min |
| May 20, 1:57 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 48 min |
| May 20, 2:21 AM CDT | Special Weather Statement | EWX | Gillespie | 39 min |
| May 20, 2:30 AM CDT | Special Weather Statement | EWX | Burnet | 45 min |
| May 20, 3:05 AM CDT | Special Weather Statement | EWX | Llano | 40 min |
| May 20, 3:16 AM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
| May 20, 3:41 AM CDT | Special Weather Statement | EWX | Edwards, Val Verde | 94 min |
| May 20, 3:54 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 66 min |
| May 20, 4:40 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 50 min |
| May 20, 5:13 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 47 min |
| May 20, 5:20 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 40 min |
| May 20, 6:00 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 48 min |
| May 20, 6:03 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 46 min |
| May 20, 6:09 AM CDT | Special Weather Statement | EWX | Gillespie | 51 min |
| May 20, 6:33 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 27 min |
| May 20, 6:52 AM CDT | Special Weather Statement | EWX | Edwards | 53 min |
| May 20, 7:27 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 63 min |
| May 20, 8:26 AM CDT | Special Weather Statement | EWX | Blanco | 49 min |
| May 20, 8:29 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 61 min |
| May 20, 9:28 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde, Zavala | 62 min |
| May 20, 10:13 AM CDT | Areal Flood Advisory | EWX | Medina, Uvalde | 3 hr |
| May 20, 10:48 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 3 hr |
| May 20, 11:17 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 58 min |
| May 20, 12:00 PM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
| May 20, 12:22 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 68 min |
| May 20, 12:40 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| May 20, 1:24 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 81 min |
| May 20, 3:04 PM CDT | Special Weather Statement | EWX | Frio | 56 min |
| May 20, 3:12 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 48 min |
| May 20, 3:48 PM CDT | Special Weather Statement | EWX | Dimmit | 27 min |
| May 20, 3:54 PM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.